Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 752, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 25, 2016, 7:13 PM CDT for Payne County, Oklahoma. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2016, 7:13 PM CDT (00:13 UTC)
- Expired
- Aug 25, 2016, 7:22 PM CDT
- In force
- 9 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Payne County, OK
The radar
The Norman radar (KTLX), 91 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 3:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1032 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1988 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
928
WUUS54 KOUN 260013
SVROUN
OKC119-260100-
/O.NEW.KOUN.SV.W.0752.160826T0013Z-160826T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT THU AUG 25 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PAYNE COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 800 PM CDT
* AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIPLEY...
MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CUSHING...YALE...RIPLEY...QUAY AND INGALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3595 9690 3611 9692 3616 9674 3616 9662
3595 9662
TIME...MOT...LOC 0012Z 257DEG 23KT 3605 9685
HAIL...1.00IN
WIND...60MPH
$$
111 follow-up statement
484
WWUS54 KOUN 260022
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
722 PM CDT THU AUG 25 2016
OKC119-260032-
/O.CAN.KOUN.SV.W.0752.000000T0000Z-160826T0100Z/
PAYNE OK-
722 PM CDT THU AUG 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAYNE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3595 9690 3611 9692 3616 9674 3616 9662
3595 9662
TIME...MOT...LOC 0020Z 257DEG 23KT 3607 9677
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 7:00 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 25, 7:00 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Norman OK
700 PM CDT THU AUG 25 2016
.DISCUSSION...
&&
.AVIATION...
Storms, a few of which are likely to be severe, are
expected in the northwest half of Oklahoma, affecting TAF sites
KCSM, KGAG, KWWR, and KPNC at a minimum. Storms may also extend
south as far as KHBR, KOKC, and KOUN tonight. The area of storms
is then forecast to diminish in intensity, and drift north, then
remain across northwest Oklahoma most of the rest of the night.
Rain should end during the morning on Friday, and as the front
begins to drift back north, southerly breezes will be the rule
across Oklahoma and north Texas by noon tomorrow.
&&
.PREV DISCUSSION... /issued 248 PM CDT THU AUG 25 2016/
DISCUSSION...
A stalled front from west-central to northeast Oklahoma will be
the primary focus for convection this afternoon, this evening, and
overnight. We already have echoes on area radars, and these echoes
are all currently south of the front. This convection will likely
remain isolated and mostly non-severe. The more robust convection
is expected to form more like the storms that are now over the
Texas Panhandle, and should hold off until about 4 or 5 pm in our
forecast area.
The storms this evening will likely produce very heavy rain, and
forecast models have consistently shown the rainfall maximum
roughly along a line from Elk City to Enid, where heavy rain has
already fallen during the past few days. Flash flood guidance is
relatively low in this area, so we elected to issue a Flood Watch
this morning (for this evening and overnight). For this forecast
issuance, we will add Beckham and Washita Counties, because of a
strong signal of heavy rain in the short-range models, even
though their flood guidance is higher.
Storms should fill in from southwest/west-central Oklahoma to
north-central/northeast Oklahoma during the evening, then begin to
weaken after midnight. The storms should gradually die off as the
morning progresses on Friday.
After this event, it appears that the majority of rain will come
from isolated or scattered showers and storms occurring with weak
waves aloft, or just localized areas of lift + instability. There
is not much to go on to fine-tune the rain chances beyond tomorrow
morning, so the forecast is essentially what model guidance has
provided.
Otherwise, the forecast is relatively uneventful. Expect seasonal
temperatures, relatively high dew points, and generally light
winds (outside thunderstorms) through the middle of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 70 90 70 91 / 40 20 10 20
Hobart OK 68 91 70 93 / 50 10 20 20
Wichita Falls TX 71 92 71 93 / 10 20 10 10
Gage OK 64 88 66 92 / 70 30 20 20
Ponca City OK 69 88 70 91 / 60 40 30 20
Durant OK 72 89 71 92 / 10 40 10 30
&&
.OUN Watches/Warnings/Advisories...
OK...Flood Watch through Friday morning for OKZ006>008-011-012-
014>017-021-022.
TX...None.
&&
25/09/23Hazardous weather outlook, Aug 25, 1:01 PM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 101 PM CDT THU AUG 25 2016 OKZ004>048-050>052-TXZ083>090-261230- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 101 PM CDT THU AUG 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF WESTERN AND NORTHERN OKLAHOMA LATE THIS AFTERNOON AND EVENING. LOCATION... THE SLIGHT RISK AREA RESIDES NORTH OF A HOLLIS TO BINGER TO GUTHRIE TO STILLWATER LINE. A MARGINAL RISK AREA SURROUNDS THE SLIGHT RISK AREA AND EXISTS NORTH OF A LINE FROM NEAR KNOX CITY TEXAS TO LAWTON OKLAHOMA TO NORMAN TO NEAR STROUD. TIMING.. THE GREATEST CHANCE FOR SEVERE THUNDERSTORMS TODAY WILL BE BETWEEN 4 AND 11 PM. IMPACTS... THE MAIN HAZARD WILL BE DAMAGING WIND GUSTS UP TO 80 MPH AND LOCALLY HEAVY RAINFALL. HAIL UP TO THE SIZE OF HALF DOLLARS AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE. DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS PORTIONS OF FAR NORTHWESTERN OKLAHOMA AT TIMES BEFORE 5 PM TODAY. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. AROUND 4 TO 5 PM THIS AFTERNOON... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG OR NEAR THE FRONTAL BOUNDARY THAT REMAINS STALLED ACROSS THE PANHANDLES AND WESTERN AND NORTHERN OKLAHOMA. STORMS WILL MOVE EAST AND NORTHEAST. STORMS WILL LIKELY FORM INTO ONE OR SEVERAL LINE SEGMENTS... EACH CAPABLE OF PRODUCING DAMAGING WIND GUSTS. STORMS ARE EXPECTED TO BEGIN TO WEAKEN AFTER 10 PM THIS EVENING. .FLASH FLOODING... THUNDERSTORMS THIS EVENING ARE EXPECTED TO BE EFFICIENT RAIN PRODUCERS... ESPECIALLY THOSE ROOTED TO THE FRONTAL BOUNDARY OR VARIOUS OUTFLOW BOUNDARIES. SEVERAL LOCATIONS IN WESTERN AND NORTHERN OKLAHOMA HAVE EXPERIENCED HEAVY RAINFALL OVER THE PAST FEW DAYS. ADDITIONAL HEAVY RAINFALL THIS EVENING COULD INCREASE THE CHANCES FOR FLASH FLOODING. THERE IS A FLOOD WATCH IN EFFECT FOR PORTIONS OF WESTERN AND NORTHERN OKLAHOMA. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS...ESPECIALLY IN NORTHERN OKLAHOMA...SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... THERE WILL BE A DAILY CHANCE OF THUNDERSTORMS FRIDAY THROUGH NEXT WEDNESDAY. A FEW STRONG TO PERHAPS SEVERE STORMS WILL REMAIN POSSIBLE. THE PRIMARY HAZARDS WITH STORMS WILL BE DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/KURTZ
In the hours before
Local storm report, Aug 25, 6:06 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
606 PM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 3 N PUTNAM 35.90N 98.97W
08/25/2016 M66 MPH DEWEY OK MESONET
&&Special weather statement, Aug 25, 6:34 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 634 PM CDT THU AUG 25 2016 OKZ016-021-022-260000- CUSTER OK-BECKHAM OK-WASHITA OK- 634 PM CDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER...EAST CENTRAL BECKHAM AND NORTHWESTERN WASHITA COUNTIES UNTIL 700 PM CDT... AT 632 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF ELK CITY...MOVING NORTHEAST AT 35 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER AND VERY HEAVY RAIN... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... ELK CITY...BURNS FLAT...CANUTE...FOSS...FOSS RESERVOIR AND STAFFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3518 9936 3535 9953 3562 9924 3544 9895 TIME...MOT...LOC 2332Z 221DEG 30KT 3530 9936 11
Local storm report, Aug 25, 6:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 2 W MOORE 35.33N 97.53W
08/25/2016 CLEVELAND OK PUBLIC
A FEW LARGE BRANCHES AND A FENCE WERE
DOWNED.
&&
MADLocal storm report, Aug 25, 6:52 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
652 PM CDT THU AUG 25 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST 2 NNW PERKINS 36.00N 97.05W
08/25/2016 M59 MPH PAYNE OK MESONET
.
&&
MADSpecial weather statement, Aug 25, 6:55 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 655 PM CDT THU AUG 25 2016 OKZ011-260030- MAJOR OK- 655 PM CDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL MAJOR COUNTY UNTIL 730 PM CDT... AT 653 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF CANTON LAKE...MOVING NORTH AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS 40 TO 50 MPH AND VERY HEAVY RAIN... LOCATIONS IMPACTED INCLUDE... FAIRVIEW AND ORIENTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3617 9853 3617 9873 3637 9873 3637 9842 TIME...MOT...LOC 2353Z 192DEG 17KT 3621 9863 11
Special weather statement, Aug 25, 7:06 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 706 PM CDT THU AUG 25 2016 OKZ005-006-011-260030- ALFALFA OK-MAJOR OK-WOODS OK- 706 PM CDT THU AUG 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALFALFA...CENTRAL MAJOR AND SOUTHEASTERN WOODS COUNTIES UNTIL 730 PM CDT... AT 705 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF ORIENTA...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... FAIRVIEW...CARMEN...CLEO SPRINGS...ALINE AND ORIENTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3653 9826 3624 9851 3629 9872 3664 9861 TIME...MOT...LOC 0005Z 206DEG 24KT 3633 9858 11
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:06 PM CDT | Special Weather Statement | OUN | Major | 24 min |
| Aug 25, 7:21 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 39 min |
| Aug 25, 7:28 PM CDT | Special Weather Statement | OUN | Logan | 32 min |
| Aug 25, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 51 min |
| Aug 25, 8:41 PM CDT | Areal Flood Advisory | OUN | Logan, Payne | 3 hr |
| Aug 25, 8:53 PM CDT | Special Weather Statement | OUN | Beckham | 37 min |
| Aug 25, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 44 min |
| Aug 25, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 74 min |
| Aug 25, 9:16 PM CDT | Special Weather Statement | OUN | Noble | 59 min |
| Aug 25, 9:36 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 69 min |
| Aug 26, 1:25 PM CDT | Special Weather Statement | OUN | Johnston, Marshall, Pontotoc | 35 min |
| Aug 26, 3:03 PM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal, Hughes | 42 min |
| Aug 26, 3:58 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 62 min |
| Aug 26, 4:02 PM CDT | Special Weather Statement | OUN | Oklahoma | 43 min |
| Aug 26, 4:04 PM CDT | Special Weather Statement | OUN | Murray | 26 min |
| Aug 26, 4:05 PM CDT | Special Weather Statement | OUN | Bryan | 40 min |
| Aug 26, 4:13 PM CDT | Areal Flood Advisory | OUN | Murray | 2 hr |
| Aug 26, 4:17 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 17 min |
| Aug 26, 4:22 PM CDT | Special Weather Statement | OUN | Caddo | 53 min |
| Aug 26, 4:28 PM CDT | Areal Flood Advisory | OUN | Bryan | 2 hr |
| Aug 26, 4:33 PM CDT | Special Weather Statement | OUN | Murray | 57 min |
| Aug 26, 4:59 PM CDT | Special Weather Statement | OUN | Lincoln | 46 min |
| Aug 26, 5:00 PM CDT | Special Weather Statement | OUN | Caddo | 45 min |
| Aug 26, 5:05 PM CDT | Areal Flood Advisory | OUN | Carter, Murray | 115 min |
| Aug 26, 6:22 PM CDT | Special Weather Statement | OUN | Grady | 23 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.